Amiodarone-induced musical hallucinations.
Аннотация
UNLABELLED: Musical hallucinations (MHs), a kind of auditory hallucinations (AHs), are a rarely observed phenomenon of abnormal perception of sound in the absence of an external auditory source. MHs are characterized by perception of melodies, music, or songs. AHs/MHs can be associated with hypoacusis, psychiatric or neurological diseases, intoxication and adverse reactions of different medications (e.g., propranolol, amantadine, voriconazole).
A CASE REPORT: The authors present a case of a 77-year-old male with advanced heart failure, recurrent episodes of atrial fibrillations and moderate hypoacusis, who mistakenly overdosed oral amiodarone (6 pills 200 mg each daily within 3 days). After administration of 12 pills during 2 days, he started hearing music and songs not heard by others. One day later, when the number of ingested pills increased to 18, he decided to discontinue amiodarone and consulted a cardiologist; no signs of physical, ECG or laboratory deterioration were observed. MHs disappeared next day and returned only as a single episode when he tried to restart amiodarone at a dose of 1 pill daily 2 weeks later. Finally, following complete removal of the medication, he experienced no MHs whatsoever. Amiodarone is known to seldom cause neurological or mental complications; however, MHs after the drug have never been reported so far.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.